Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jun 12, 2018, 12:39 AM CDT for 6 counties in Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 12:39 AM CDT (05:39 UTC)
- Expired
- Jun 12, 2018, 1:45 AM CDT
- In force
- 66 min
- Issued by
- NWS St. Louis, MO
Counties Boone County, MO, Callaway County, MO, Knox County, MO, Moniteau County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
514
WWUS83 KLSX 120539
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
1239 AM CDT TUE JUN 12 2018
MOZ018-019-026-034-041-042-047-048-050-120645-
Moniteau MO-Audrain MO-Monroe MO-Cole MO-Knox MO-Boone MO-
Callaway MO-Lewis MO-Shelby MO-
1239 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLE...KNOX...
BOONE...WESTERN AUDRAIN...SHELBY...NORTHWESTERN CALLAWAY...
SOUTHWESTERN LEWIS...MONROE AND MONITEAU COUNTIES UNTIL 145 AM CDT...
At 1238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edina to near Sturgeon to near Cole Camp.
Movement was southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, California, Centralia,
Ashland, Tipton, Holts Summit, Shelbina, Paris, Edina, Columbia
Regional Airport, Hallsville, St. Martins, Auxvasse, Sturgeon,
Clarence, Russellville and New Bloomfield.
This includes Interstate 70 in Missouri between exits 115 and 148.
This also includes Rock Bridge State Park, Finger Lakes State Park,
Union Covered Bridge Historic Site, and Jewell Cemetery Historic
Site.
LAT...LON 3868 9262 3892 9250 3898 9257 3914 9249
3925 9242 3924 9231 3995 9229 3996 9234
4021 9235 4012 9184 3886 9185 3843 9241
3843 9262 3860 9284 3868 9284
TIME...MOT...LOC 0538Z 313DEG 33KT 4012 9224 3921 9226 3851 9317
$$
GKSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 11, 10:45 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 11, 10:45 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1045 PM CDT Mon Jun 11 2018 .UPDATE... Issued at 835 PM CDT Mon Jun 11 2018 Two ongoing clusters of storms of note this evening. The first is of more immediate concern as it is affecting our forecast area in southern IL. This cluster initially developed as discrete cells near an old frontal boundary and later congealed into a small MCS that we see now. It is expected to exit around 02z and has already produced a flash flood and multiple severe threats (hail, wind, possible tornado) along its path. The remainder of the frontal boundary and outflows kicked out from this MCS have been quite inactive and the door for them to become active appears to be rapidly shutting. It looks like most of the forecast area will be dry for the remainder of this evening. The second area is a much larger severe weather producing MCS in southwest IA, northwest MO, and northeast KS. The main thrust of this MCS and its severe threat should be almost due south, but CAMs have been consistent in bringing a more northerly component into our forecast area from the northwest after midnight. It should be in a weakening stage and may be accompanied by some gusty non-severe winds and it is hard to determine how well it will hold up as it tracks east to southeast late tonight. Have maintained a chance with the highest PoPs in the western and northwestern CWA. Min temps overnight will be in the upper 60s to mid 70s. Otherwise, a weak cold front will track thru the forecast area on Tuesday and may kick off some afternoon convection for areas mainly south and east of Saint Louis. Max temps Tuesday will only be slightly less than persistence with upper 80s and lower 90s. TES && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 249 PM CDT Mon Jun 11 2018 Concerns through the Tuesday afternoon will pertain to the thunderstorms potential this afternoon, then again during the day Tuesday. Current analysis depicts a nearly stationary boundary stretching from near the IA/MO border eastward through IL/IN region. This originated a bit further south early this morning, before meandering northward this afternoon. This is likely to become the focus for initial convection early this afternoon and into the evening, where moisture convergence is maximized and instability gradients reside. Expecting a narrow corridor more focused development. Given precipitable water values in excess of 1.5 inches through the region, along with relatively weak flow, locally heavy rain with localized ponding is a concern. However, confidence is low that similar areas affected by yesterday's training rainfall will be impacted again today. Best potential remains a bit further north into central IL, where highest rainfall totals were received. Therefore, held off on any watch products at this time and will keep an eye on this evening's development. Further south of the this boundary, sct/isolated convection is possible and will be more diurnally driven. Expect activity to be shorter lived and wane after sunset. Good instability with MUCAPEs around 3k J/kg or better may give rise to a strong storm with any severe potential being isolated. Well-organized convection is expected to remain well west of the forecast area through western MO, originating along a cold front in the central plains. There is the potential for an MCS to materialize and dive almost due south. The northern extent of the line may reach central Missouri late tonight, but given better support to the west, expecting this to weaken as it spreads out to the east. The cold front pushes into the bi-state area during the day Tuesday. Pending convection may impact tomorrow's thunderstorms with any residual cloud cover. Front should be positioned through eastern Missouri by early afternoon with better potential for development east of the Mississippi River Tuesday afternoon. Maples .LONG TERM... (Tuesday Night through Next Monday) Issued at 249 PM CDT Mon Jun 11 2018 Tuesday's frontal boundary will continue to slowly slip south and east through Wednesday. Scattered showers and thunderstorms are possible along and ahead of the front. As is common for this time of year, forward progression of the front could slow or stall. Expect southern sections of Missouri and Illinois to have a better potential from afternoon storms before the boundary clears the area. Surface high pressure builds in through the middle of the week and will effectively limit rain potential. An upper ridge is still well-advertised to develop from the mid to late week period. This is likely to keep the main storm track outside the area. Main story late this week into the weekend will be the building heat with temperatures that may climb well into the 90s. Maples && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1045 PM CDT Mon Jun 11 2018 VFR conditions, outside of thunderstorms, will prevail at the TAF sites thru the valid period. MCS rolling thru northwest MO will kick off a weakening component that should affect near COU and UIN but very uncertain on surviving to STL metro sites and will continue to hold off on mention with better chance ahead of weak cold front during peak heating Tuesday afternoon. Otherwise, look for light south winds to gradually veer thru the valid period to NW behind the front. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 11, 10:47 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1047 PM CDT Mon Jun 11 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 1047 PM CDT Mon Jun 11 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight The chance for thunderstorms continues overnight. Isolated strong storms are possible with gusty winds in portions of central and northeast Missouri. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The chance for thunderstorms will continue for parts of the forecast area until Friday. Isolated strong to severe storms are possible Tuesday and Tuesday evening across southeast Missouri and southwest Illinois. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. TES
In the hours before
Local storm report, Jun 11, 8:16 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 1 NW SALEM 38.65N 88.97W
06/11/2018 E48 MPH MARION IL AWOS
&&
TILLYLocal storm report, Jun 11, 8:51 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 2 S TONTI 38.64N 88.98W
06/11/2018 MARION IL TRAINED SPOTTER
SPOTTER REPORTED 4 TO 16 INCH TREE LIMBS
DOWN. TIME ESTIMATED FROM RADAR.
&&
AELocal storm report, Jun 11, 8:58 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 3 S PATOKA 38.72N 89.10W
06/11/2018 MARION IL CO-OP OBSERVER
HIGHWAY 51 CLOSED DUE TO WATER OVER THE
ROAD. TIME OF CLOSURE ESTIMATED.
&&
TILLYLocal storm report, Jun 11, 9:12 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN 1 S IUKA 38.60N 88.79W
06/11/2018 E2.30 INCH MARION IL TRAINED SPOTTER
&&
TILLYLocal storm report, Jun 11, 10:20 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG ODIN 38.62N 89.05W
06/11/2018 MARION IL PUBLIC
TREE DAMAGE. TYPE AND SIZE UNKNOWN.
&&
TESSpecial weather statement, Jun 12, 12:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
1239 AM CDT TUE JUN 12 2018
MOZ018-019-026-034-041-042-047-048-050-120645-
Moniteau MO-Audrain MO-Monroe MO-Cole MO-Knox MO-Boone MO-
Callaway MO-Lewis MO-Shelby MO-
1239 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLE...KNOX...
BOONE...WESTERN AUDRAIN...SHELBY...NORTHWESTERN CALLAWAY...
SOUTHWESTERN LEWIS...MONROE AND MONITEAU COUNTIES UNTIL 145 AM CDT...
At 1238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edina to near Sturgeon to near Cole Camp.
Movement was southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, California, Centralia,
Ashland, Tipton, Holts Summit, Shelbina, Paris, Edina, Columbia
Regional Airport, Hallsville, St. Martins, Auxvasse, Sturgeon,
Clarence, Russellville and New Bloomfield.
This includes Interstate 70 in Missouri between exits 115 and 148.
This also includes Rock Bridge State Park, Finger Lakes State Park,
Union Covered Bridge Historic Site, and Jewell Cemetery Historic
Site.
LAT...LON 3868 9262 3892 9250 3898 9257 3914 9249
3925 9242 3924 9231 3995 9229 3996 9234
4021 9235 4012 9184 3886 9185 3843 9241
3843 9262 3860 9284 3868 9284
TIME...MOT...LOC 0538Z 313DEG 33KT 4012 9224 3921 9226 3851 9317
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:02 PM CDT | Special Weather Statement | LSX | Bond | 28 min |
| Jun 11, 7:33 PM CDT | Special Weather Statement | LSX | Fayette | 42 min |
| Jun 11, 7:58 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 47 min |
| Jun 11, 8:01 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Marion | 6 hr |
| Jun 12, 2:44 AM CDT | Special Weather Statement | LSX | Montgomery | 61 min |
| Jun 12, 4:27 AM CDT | Areal Flood Advisory | LSX | Fayette, Marion | 3 hr |
| Jun 12, 5:27 AM CDT | Flash Flood Warning | LSX | Fayette, Marion | 6 hr |
| Jun 12, 6:31 AM CDT | Flash Flood Warning | LSX | Fayette | 5 hr |
| Jun 12, 12:29 PM CDT | River Flood Warning | LSX | Fayette | 4 days |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.